Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 124, NWS Lubbock, TX

June 25, 2000Lynn County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 25, 2000, 8:37 PM CDT for Lynn County, Texas. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 25, 2000, 8:37 PM CDT (01:37 UTC)
Expired
Jun 25, 2000, 9:00 PM CDT
In force
23 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lynn County, TX

The radar

The Lubbock radar (KLBB), 52 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 8:45 PM CDTThunderstorm WindNew Home, TXStrong thunderstorm wind snapped a power pole on Farm-to-Market Road 1317.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 6:00 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
504 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
2541 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

067 
WUUS54 KLUB 260137
SVRLBB
TXC305-260200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
837 PM CDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LYNN COUNTY

* UNTIL 900 PM CDT

* AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF TAHOKA...MOVING VERY    
  LITTLE.

LARGE HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS NEAR 60 MPH ARE 
LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL 
THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN LUBBOCK.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT 
SUNDAY EVENING FOR TEXAS.

LAT...LON 3332 10165 3331 10205 3300 10201 3298 10158

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM CDT, 5 hours 37 minutes earlier.

Area forecast discussion, Jun 25, 3:00 PM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
300 PM CDT SUN JUN 25 2000

LAST NIGHT/S STORMS OVER THE PANHANDLE LEFT AN OUTFLOW BOUNDARY
STRETCHING SW-NE ACROSS THE MIDDLE OF THE CWA.  CONVERGENCE ALONG
THIS BOUNDARY AND/OR ALONG THE N-S ORIENTED SURFACE TROUGH ALONG THE
TX/NM STATELINE WILL STRUGGLE TO BREAK THE CAP...THO SOME HIGH-BASED
CU WERE DEVELOPING AT 19Z OVER NW SECTIONS.  WILL GENERALLY GO WITH
20 PERCENT POPS OR LESS TONIGHT.

COLD FRONT APPEARS ON TRACK WITH THE ETA FORECAST...AND WAS LOCATED
FROM ERN CO TO NW KS TO SRN NE AT 19Z.  UPPER TROF SWINGING EASTWARD
ACROSS THE NORTHERN PLAINS TONIGHT WILL HELP FORCE FRONT SOUTHWARD
INTO SOUTHERN PANHANDLE BY DAYBREAK AND THROUGH ALL OF THE SOUTH
PLAINS BY MONDAY AFTERNOON. THIS WILL WARRANT SLGT CHC TO CHC POPS
AREAWIDE ALONG WITH LOWER MAX TEMPS.  PRECIP CHANCES INCREASE MONDAY
NIGHT INTO TUESDAY DUE TO WEAK SHORT WAVE...RICH MOISTURE...AND LOW
LEVEL JET OVERRIDING THE COLD FRONT.  POTENTIAL FOR LOCALLY HEAVY
RAIN LATE MONDAY NIGHT AS 700MB RIDGE OVER THE REGION HELPS RESULT
IN VERY SLOW MOVING STORMS...BUT WILL LET LATER SHIFTS DECIDE...
ESPECIALLY SINCE THE IMPACT OF OUTFLOW BOUNDARIES ON LOCATION OF
CONVECTION IS IMPOSSIBLE TO PINPOINT THIS FAR IN ADVANCE.  TEMPS
DOWN A BIT MORE TUESDAY WITH LOWER THICKNESS/RAIN-COOLED ENVIRONMENT.

FOR EXTENDED FORECAST...500MB RIDGE REMAINS OVER SOUTHERN NM AND SW
TEXAS...WITH WEAK SHORT WAVES ROTATING AROUND THE RIDGE AND
APPROACHING OUR CWA FROM THE WEST.  MRF RETREATS THE FRONT EARLY
WEDNESDAY...THEN SURGES IT WELL SOUTH OF CWA BY THURSDAY.  HARD TO
BELIEVE FRONT CAN MAKE IT THAT FAR SOUTH IN LATE JUNE.  ALSO...
AIRMASS SHOULD REMAIN VERY MOIST...SO WILL CONTINUE THE CHANCE-TYPE
POPS WEDNESDAY THRU FRIDAY.  LV

PRELIMINARY NUMBERS...
FRIONA      65/83/59/80 1365     TULIA     67/84/61/81 2465
BROWNFIELD  68/89/64/86 1244     LUBBOCK  L 69/88/64/85 1244
CHILDRESS   72/87/64/84 3565     ASPERMONT 75/92/68/88 1233

.LBB...NONE.

In the hours before

Special weather statement, Jun 25, 5:55 PM CDT, 2 hours 42 minutes before
TXZ021>044-260000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
555 PM CDT SUN JUN 25 2000

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR PORTIONS OF THE SOUTH PLAINS...THE LOW ROLLING PLAINS AND THE
EXTREME SOUTHERN TEXAS. THE WATCH IS EFFECTIVE THIS SUNDAY AFTERNOON
AND EVENING FROM 600 PM UNTIL 1000 PM CDT.

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
LUBBOCK...KENT...HALE...TERRY...GARZA...BRISCOE...BAILEY...DICKENS...
CROSBY...EASTERN COCHRAN...CASTRO...WESTERN CHILDRESS...PARMER...
HOCKLEY...SWISHER...MOTLEY...HALL...COTTLE...LAMB...FLOYD...LYNN AND
YOAKUM.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

JV
Special weather statement, Jun 25, 7:34 PM CDT, 1 hour 3 minutes before
TXZ021>037-039>043-260115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
734 PM CDT SUN JUN 25 2000

SEVERE THUNDERSTORM WATCH 501 HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES:

PARMER...CASTRO...BAILEY...LAMB...COCHRAN...HOCKLEY...YOAKUM AND
TERRY.

THE WATCH CONTINUES IN EFFECT UNTIL 1000 PM FOR THE FOLLOWING
COUNTIES:

SWISHER...BRISCOE...HALL...CHILDRESS...HALE...FLOYD...MOTLEY...
COTTLE...LUBBOCK...CROSBY<...DICKENS...LYNN...GARZA AND KENT.

JV

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:57 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.